Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Hiv Meds And Tooth Problems

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Caring for Your Gut: Dealing With Diarrhea, Nausea and Other Stomach Problems if You Have HIV/AIDS

... Table of Contents Gut Basics The Gut and HIV Diarrhea and HIV Coping With Diarrhea Nausea, Vomiting and Anorexia Gas, Bloating and Heartburn Taking Care of Yourself Gut Basics The gut includes the stomach, small intestine, large intestine, rectum,
Ask the Experts

Discolored Teeth

I have been on HIV medication for over 20 years. Had perfectly white teeth and now they are grey and discolored. I have good dental hygiene. Was wondering if the discoloration could be due to long term HIV meds??
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Good question. I haven't seen much on the long-term effect of any particular HIV medication and tooth discoloration. I also haven't noticed any trend in tooth coloration in my own patients on long-term therapy. HIV + patients Read more »

WISDOM TOOTH!

Dear Rob,Mimi here again, thanks for your good work on here. I hope that you are well. I am worried though as i haven't read any response from you on the 6th of August. My question is: my wisdom tooth on the right low jaw is paining and i am not...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...site managers post a notice advising questioners to forward their questions to me via snail mail at Guantanamo Bay, OK?If your teeth hurt, yes, a dentist is the correct person to see. Sure, a proctologist might be willing, but he would probably... Read more »

HIV meds and dental care

Do any of the combinations of HIV meds affect the teeth? For example does it weaken the ennamel or other parts of the tooth?
David A. Reznik, D.D.S.

Response from David A. Reznik, D.D.S.

Grady Health System
...There has been a great deal of speculation pertaining to "brittle teeth syndrome", or rapidly advancing dental decay in the HAART era. Whereas, clinically speaking, we have seen an increase in root Read more »

Problems with tooth and gums

Hi. I am hiv+ for 10 years. Am 30 years female, had up and downs with my hiv, today my vl is lower then 25 copies and cd4 around 800 (and that is after getting stevens johns ).Any way- for the past 5 years my toothand gums became impossible. have...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...(gum care, no smoking) and nutrition is OK then it may be tough to easily fix your dental problems. You don't mention which HIV meds you are on. None of the usual drugs clearly has been linked to a high rate of dental disease (HIV/AIDS has been... Read more »
Articles
The Well Project

Women and HIV/AIDS

...test negative, you can take steps to staythat way. If you test positive, you can take step to prevent passing the virus on toothers, including during pregnancy. And while there is no cure yet, many HIV+women are living longer and stronger lives... Read more »
AIDS InfoNet

How to Spot HIV/AIDS Fraud

... What Is HIV/AIDS Fraud? Warning Signs of an HIV Fraud Common Sense About Unproven Treatments Questions You Should Ask Take Your Read more »
U.S. Centers for Disease Control and Prevention

HIV/AIDS Among Hispanics/Latinos

... The HIV epidemic is a serious threat to the Hispanic/Latino community. While Hispanics/Latinos 1 represented approximately 15% of Read more »
The Well Project

Women, Depression and HIV/AIDS

...Options Get Evaluated and Treated for Depression Depression Is More Common in Women While many people living with HIV (HIV-positive people) suffer from depression, it is more common in HIV-positive women than HIV-positive men. In some... Read more »
Connect With Others

Starting Meds Tomorrow...NEED ADVICE!!

Posted by running4it, 6 Replies
...hardest time swallowing pills, I dont know how I will get through this. Question: How do people who cant swallow pills take HIV meds? Can pills be crushed? Any stories or suggestions out there would help me. Share advice here or inbox me. Read more »

Tested pos in June 2010 (Atripla)

Posted by Timothy, 5 Replies
...high out of it feeling so I started taking it bedtime which has helped a lot. Im also fighting a dental infection on a back tooth that I get taken out next week. Ive felt out of breath, dizzy at times and tired, I was given penicillin so... Read more »

dental care

Posted by Anonymous, 3 Replies
...hi all, first of all let me thank you for taking the time to read my post. i am 34 years old and have been poz 10 yrs, no meds yet, viral load 1800 and cell count 490. the thing is i have constant ulcers in my mouth sometimes so painful i dont... Read more »

I just started taking meds...

Posted by Anonymous, 6 Replies
...tired, irritable, achey,depressed, a blotchy body rash that glows like sunburn, (now they get weird) sore eyes and hypersensitve teeth. It has not yet been 2 two weeks since I started on Epivir Viramune and Viread. Is this going to last forever... Read more »